MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 6RT 9MM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 6RT 9MM
Catalog Number 392-09-706
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/30/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient developing an infection; the surgeon performed a wash out and replaced the insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was infection.The previous surgery and the revision detailed in this investigation occurred 2.7 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhr), product complaint report (pcr) database, and sterilization records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of (b)(4).There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 6RT 9MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5381717
Report Number1644408-2016-00029
Device Sequence Number18892572
Product Code OIY
UDI-Device Identifier00888912120265
UDI-Public(01)00888912120265
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number392-09-706
Device Lot Number59603117
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2016
Supplement Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR